Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bounding the projective dimension of a squarefree monomial ideal via domination in clutters


Authors: Hailong Dao and Jay Schweig
Journal: Proc. Amer. Math. Soc. 143 (2015), 555-565
MSC (2010): Primary 05C10, 05C65, 05C69, 13D02, 05E45
DOI: https://doi.org/10.1090/S0002-9939-2014-12374-4
Published electronically: October 10, 2014
MathSciNet review: 3283644
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the concept of edgewise domination in clutters and use it to provide an upper bound for the projective dimension of any squarefree monomial ideal. We then compare this bound to a bound given by Faltings. Finally, we study a family of clutters associated to graphs and compute domination parameters for certain classes of these clutters.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 05C10, 05C65, 05C69, 13D02, 05E45

Retrieve articles in all journals with MSC (2010): 05C10, 05C65, 05C69, 13D02, 05E45


Additional Information

Hailong Dao
Affiliation: Department of Mathematics, University of Kansas, 1460 Jayhawk, Lawrence, Kansas 66045

Jay Schweig
Affiliation: Department of Mathematics, 401 MSCS, Oklahoma State University, Stillwater, Oklahoma 74075

DOI: https://doi.org/10.1090/S0002-9939-2014-12374-4
Received by editor(s): February 17, 2013
Received by editor(s) in revised form: March 27, 2013, and May 29, 2013
Published electronically: October 10, 2014
Additional Notes: The first author was partially supported by NSF grants DMS 0834050 and DMS 1104017
Communicated by: Irena Peeva
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society